Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 11, NWS Fort Worth, TX

April 17, 20164 counties in Texas

NWS Fort Worth, TX issued this flash flood warning at Apr 17, 2016, 2:32 AM CDT for 4 counties in Texas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2016, 2:32 AM CDT (07:32 UTC)
Expired
Apr 17, 2016, 8:30 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 106 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 5:10 AM CDTFLASH FLOODPerrin, TXHIGHWAY 281 NEAR PERRIN WAS FLOODED DUE TO HEAVY RAIN.
Apr 17, 5:50 AM CDTFLASH FLOODJacksboro, TXHIGHWAY 199 SOUTH OF JACKSBORO HAS BEEN CLOSED DUE TO HIGH WATER.
Apr 17, 7:20 AM CDTFLASH FLOODMineral Wells, TXLAW ENFORCEMENT REPORTED THAT HIGHWAY 281 NORTH AND NEAR MINERAL WELLS EXPERIENCED FLOODING.
Apr 17, 8:30 AM CDTFLASH FLOOD6 W Perrin, TXHIGHWAY 4 AT JACK/PALO PINTO CO LINE CLOSED DUE TO 12-18 OF WATER OVER ROAD SURFACE.
Apr 17, 8:30 AM CDTFLASH FLOODVineyard, TXWATER OVER HIGHWAY 380 IN MULTIPLE SPOTS BETWEEN JACKSBORO AND RUNAWAY BAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 158 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2016-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2016-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

034 
WGUS54 KFWD 170732
FFWFWD
TXC237-363-429-503-171030-
/O.NEW.KFWD.FF.W.0011.160417T0732Z-160417T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
232 AM CDT SUN APR 17 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YOUNG COUNTY IN NORTH CENTRAL TEXAS...
  NORTHEASTERN STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
  JACK COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 530 AM CDT

* AT 230 AM CDT...RADAR AND RAIN GAUGES INDICATED THUNDERSTORMS
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATES OF UP
  TO 2 INCHES PER HOUR ARE EXPECTED...LEADING TO EXCESSIVE WATER
  RUNOFF AND FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO
  RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND
  BECOME IMPASSABLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MINERAL WELLS...GRAHAM...BRECKENRIDGE...JACKSBORO...OLNEY...GRAFORD...
  BRYSON...NECESSITY...CRYSTAL FALLS...POSSUM KINGDOM STATE PARK AND
  NEWCASTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3340 9895 3340 9842 3341 9842 3342 9792
      3302 9792 3300 9793 3300 9805 3283 9806
      3263 9821 3262 9894

$$

66
3 follow-up statements
106 
WGUS74 KFWD 170837
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 AM CDT SUN APR 17 2016

TXC237-363-429-503-171030-
/O.CON.KFWD.FF.W.0011.000000T0000Z-160417T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YOUNG TX-STEPHENS TX-PALO PINTO TX-JACK TX-
337 AM CDT SUN APR 17 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
YOUNG...NORTHEASTERN STEPHENS...PALO PINTO AND JACK COUNTIES...

AT 335 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER JACK AND PALO PINTO
COUNTIES. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND
CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO RAPIDLY
RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND BECOME
IMPASSABLE. RAIN HAS TAPERED OFF OVER YOUNG AND STEPHENS
COUNTIES...BUT FLASH FLOODING OVER ROADWAYS REMAINS POSSIBLE THIS
MORNING.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MINERAL WELLS...GRAHAM...BRECKENRIDGE...JACKSBORO...OLNEY...GRAFORD...
BRYSON...NECESSITY...CRYSTAL FALLS...POSSUM KINGDOM STATE PARK AND
NEWCASTLE.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3340 9895 3340 9842 3341 9842 3342 9792
      3302 9792 3300 9793 3300 9805 3283 9806
      3263 9821 3262 9894

$$

66
473 
WGUS74 KFWD 171023
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
523 AM CDT SUN APR 17 2016

TXC429-503-171031-
/O.CAN.KFWD.FF.W.0011.000000T0000Z-160417T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YOUNG TX-STEPHENS TX-
523 AM CDT SUN APR 17 2016

...THE FLASH FLOOD WARNING FOR YOUNG AND NORTHEASTERN STEPHENS
COUNTIES IS CANCELLED...

THE HEAVIEST RAIN HAS ENDED AND FLOOD WATERS HAVE BEGUN TO RECEDE.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3295 9858 3295 9843 3341 9842 3342 9792
      3302 9792 3300 9793 3300 9805 3283 9806
      3263 9821 3263 9858

$$

TXC237-363-171030-
/O.CON.KFWD.FF.W.0011.000000T0000Z-160417T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PALO PINTO TX-JACK TX-
523 AM CDT SUN APR 17 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
PALO PINTO AND JACK COUNTIES...

AT 521 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN. OVER 3 INCHES OF RAIN HAVE
FALLEN ACROSS PORTIONS OF JACK AND PALO PINTO COUNTIES. THIS RAINFALL
WILL LEAD TO EXCESSIVE WATER RUNOFF AND CAUSE FLASH FLOODING. LOW-
LYING AREAS ARE MOST VULNERABLE TO RAPIDLY RISING WATER. SOME LOW-
WATER CROSSINGS MAY FLOOD AND BECOME IMPASSABLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MINERAL WELLS...JACKSBORO...GRAFORD...BRYSON AND POSSUM KINGDOM STATE
PARK.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3295 9858 3295 9843 3341 9842 3342 9792
      3302 9792 3300 9793 3300 9805 3283 9806
      3263 9821 3263 9858

$$

STALLEY
645 
WGUS54 KFWD 171026
FFWFWD
TXC237-363-171330-
/O.EXT.KFWD.FF.W.0011.000000T0000Z-160417T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
526 AM CDT SUN APR 17 2016

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS...
  JACK COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 830 AM CDT

* AT 524 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING ACROSS THE WARNED AREA. OVER 4 INCHES OF RAIN HAVE FALLEN
  IN PORTIONS OF JACK AND PALO PINTO COUNTIES SO FAR THIS MORNING.
  NUMEROUS ROADS ARE IMPASSABLE DUE TO FLOOD WATERS INCLUDING
  PORTIONS OF HIGHWAY 281 SOUTH OF JACKSBORO.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MINERAL WELLS...JACKSBORO...GRAFORD...BRYSON AND POSSUM KINGDOM STATE
  PARK.

ADDITIONAL RAINFALL AMOUNTS OF AROUND 1 INCH ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3295 9858 3295 9843 3341 9842 3342 9792
      3302 9792 3300 9793 3300 9805 3283 9806
      3263 9821 3263 9858

$$

STALLEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:03 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 17, 12:03 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1203 AM CDT SUN APR 17 2016

.AVIATION...
MVFR CEILINGS WILL REMAIN IN PLACE ACROSS MOST OF THE REGION
OVERNIGHT WITH CEILINGS FALLING BELOW 1000 FT BY SUNRISE SUNDAY.
IFR CEILINGS WILL PREVAIL AT ALL TAF SITES SUNDAY AND SUNDAY
NIGHT WITH MVFR VISIBILITIES.

THUNDERSTORMS WILL CONTINUE TO DEVELOP WEST OF THE TAF SITES
THROUGH THE OVERNIGHT HOURS AND SHOULD APPROACH ALL NORTH TEXAS
TERMINALS AROUND SUNRISE SUNDAY. STORMS WILL BE POSSIBLE OFF AND
ON THROUGH THE DAY AND EVENING SUNDAY WITH THE BEST COVERAGE
SUNDAY AFTERNOON AND EVENING.

A STRONG AND GUSTY EAST TO SOUTHEAST WIND WILL CONTINUE OVERNIGHT
THROUGH SUNDAY MORNING. THESE WINDS MAY CAUSE SOME CROSSWIND
ISSUES ON NORTH/SOUTH RUNWAYS. WIND SPEEDS OVERNIGHT WILL RANGE
FROM 16 TO 23 KNOTS SUSTAINED WITH SOME GUSTS AROUND 30 KNOTS
POSSIBLE.

79

&&

.UPDATE...
ISOLATED TO SCATTERED SHOWERS WITH A THUNDERSTORM OR TWO HAVE BEEN
PERSISTING MUCH OF THE EVENING TO THE WEST OF INTERSTATE 35/35W.
THESE SHOWERS ARE QUICKLY MOVING NORTH AND SO FAR PRODUCING LIGHT
RAINFALL AMOUNTS. SEVERE STORMS WITH A THREAT FOR TORNADOES HAVE
REMAINED IN WEST TEXAS AND THE TEXAS PANHANDLE THIS
EVENING...FORMING NEAR A STATIONARY DRYLINE WHERE ALSO THE BEST
LARGE SCALE LIFT IS OCCURRING FROM A LARGE UPPER LEVEL LOW OVER
COLORADO AND NEW MEXICO. THESE STORMS ARE EXPECTED TO CONGEAL INTO
ONE OR TWO LINES THAT MOVES EAST...REACHING NORTH AND CENTRAL
TEXAS BETWEEN MIDNIGHT AND 3 AM. ADDITIONAL SHOWERS AND STORMS
WILL LIKELY ALSO FORM AHEAD OF THE LINE...MOVING NORTH IN THE MEAN
FLOW. THIS LINE OF STORMS WILL CONTINUE SLOWLY MOVING EAST
OVERNIGHT...APPROACHING THE I-35 CORRIDOR AROUND SUNRISE...OR
POSSIBLY EVEN A LITTLE AFTER. HEAVY RAINFALL WILL BE A THREAT TO
THE WEST OF INTERSTATE 35 OVERNIGHT AND THEN THE THREAT FOR HEAVY
RAINFALL WILL CONTINUE SPREADING EAST DURING THE DAY ON SUNDAY.

AS THE LINE OF STORMS APPROACHES OUR WESTERN COUNTIES LATE
TONIGHT...A THREAT FOR SEVERE STORMS WILL EXIST BUT THE THREAT
FOR SEVERE WEATHER IS EXPECTED TO WEAKEN THROUGH THE OVERNIGHT
HOURS AND AS THE STORMS MOVE FARTHER EAST. INSTABILITY VALUES
OVERNIGHT ARE NOT OVERLY IMPRESSIVE FOR STRONG UPDRAFTS DUE TO THE
DISTRIBUTION OF CAPE IN A TALL AND SKINNY MANNER ON FORECAST
SOUNDINGS. HOWEVER...BULK SHEAR VALUES SUPPORT THE POTENTIAL FOR
ROTATING UPDRAFTS. DAMAGING WINDS WILL BE THE MAIN THREAT BUT A
LOW TORNADO THREAT WILL ALSO EXIST DUE TO SURFACE WINDS BACKED TO
THE EAST ACROSS THE REGION RESULTING IN SIGNIFICANT LOW LEVEL
SHEAR AND NICELY CURVED HODOGRAPHS. THE HAIL THREAT IS ALSO LOW
AND LARGE HAIL IS NOT EXPECTED DUE TO A LACK OF STEEP LAPSE RATES.

FOR THE UPDATE...MADE MINOR ADJUSTMENTS TO POPS OVERNIGHT AND
OVERNIGHT LOW TEMPERATURES. ALSO ADDED A MENTION OF SEVERE STORMS
TO THE ZONE FORECAST FOR WESTERN COUNTIES TONIGHT AND MUCH OF THE
AREA TOMORROW/SUNDAY.

JLDUNN

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SAT APR 16 2016/
AN UPPER LEVEL LOW CURRENTLY OVER WESTERN NEW MEXICO WILL
CONTINUE TO BE THE MAIN WEATHER MAKER FOR THE NEXT SEVERAL DAYS.
THIS LOW WILL GENERALLY DRIFT NORTHWARD TOWARD NORTHWEST COLORADO/
NORTHEAST UTAH/SOUTHWEST WYOMING BY MONDAY MORNING. A SERIES OF
SHORTWAVES WILL ROTATE AROUND THIS LOW THROUGH THE EARLY PART OF
THE WEEK BEFORE THE LOW SHIFTS EASTWARD ACROSS THE NORTHERN AND
CENTRAL PLAINS BY MIDWEEK. THE UPPER LOW WILL OPEN UP AND MOVE
INTO THE OHIO VALLEY LATE WEEK. HOWEVER...WITH GENERALLY SOUTHERLY
LOW LEVEL FLOW CONTINUING AND THE UPPER FLOW ALLOWING WEAK
DISTURBANCES TO MOVE ACROSS THE REGION...20 TO 40 PERCENT POPS
WILL CONTINUE INTO NEXT WEEKEND.

DESPITE THE CLOUD COVER...TEMPERATURES TODAY MANAGED TO WARM INTO
THE UPPER 60S TO UPPER 70S ACROSS THE REGION WITH A FEW SPOTS
TOPPING OUT ABOVE 80 DEGREES. BESIDES SOME SPRINKLES OR LIGHT
RAIN SHOWERS ACROSS NORTH AND CENTRAL TEXAS...ALL OF THE ACTION
HAS BEEN ACROSS WEST TEXAS ALONG THE DRYLINE.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING
MAINLY WEST OF THE I-35 CORRIDOR. SOME OF THE STORMS CURRENTLY
OVER WEST TEXAS SHOULD APPROACH THE WESTERN PARTS OF THE FORECAST
AREA TOWARD MIDNIGHT AND APPROACH THE I-35 CORRIDOR BY DAYBREAK
SUNDAY. THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS AND LARGE
HAIL AS WELL AS HEAVY RAIN WITH THESE STORMS.

A FLASH FLOOD WATCH WILL BE IN EFFECT STARTING AT 7 PM THIS
EVENING ALONG AND WEST OF A BOWIE TO HAMILTON LINE. STARTING AT 6
AM SUNDAY THE FLASH FLOOD WATCH WILL BE IN EFFECT FOR AREAS ALONG
AND WEST OF A BONHAM TO CORSICANA TO FRANKLIN LINE AND THIS WATCH
WILL REMAIN IN EFFECT UNTIL 6 AM TUESDAY. SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS OF 3 TO OVER 6 INCHES
ARE FORECAST FOR THE PERIOD ENDING AT 6 PM TUESDAY WITH ISOLATED
HEAVIER AMOUNTS IN EXCESS OF 8 INCHES. RUNOFF FROM THESE STORMS
WILL LIKELY ALSO RESULT IN SOME RIVER FLOODING ALONG PARTS OF THE
TRINITY AND BRAZOS RIVER SYSTEMS. ALSO...THE SULPHUR AND SABINE
WILL BE AFFECTED DURING THE EARLY PART OF THE WEEK.

THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING ACROSS THE FORECAST AREA. THE BIGGEST
CONCERN THOUGH WILL BE FOR AREAS CLOSER TO A WARM FRONT THAT IS
FORECAST TO EXTEND ACROSS CENTRAL TEXAS. DEWPOINTS ARE EXPECTED
TO CLIMB INTO THE MID 60S TO LOWER 70S AND MIXED LAYER CAPES WILL
RISE TO AROUND 1500 J/KG. FORECAST SOUNDINGS SHOW VERY STRONG
SHEAR. THUS EXPECT THERE TO BE THE RISK OF SOME TORNADOES  SUNDAY
AFTERNOON/EVENING MAINLY SOUTH OF I-20.

EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE
SUNDAY NIGHT THROUGH MONDAY NIGHT WITH HEAVY RAIN LIKELY
AS MODELS INDICATE PWATS OF 1.5 TO NEARLY 2 INCHES. THERE WILL
BE THE POTENTIAL FOR SOME SEVERE STORMS MONDAY WITH HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS. THE HEAVY RAIN IS EXPECTED
TO START TO SHIFT TO THE EAST TUESDAY BUT SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH NEXT
SATURDAY.

WITH THE CLOUD COVER AND SOUTHERLY FLOW CONTINUING THROUGH MOST
OF THE COMING WEEK...EXPECT LOWS TO BE ABOVE SEASONAL NORMALS.
THE RAIN SHOULD KEEP HIGHS NEAR TO SLIGHTLY BELOW NORMAL SUNDAY
THROUGH TUESDAY WITH SLIGHTLY ABOVE SEASONAL NORMALS WEDNESDAY
INTO NEXT WEEKEND.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH    67  72  65  74  63 /  40 100  90  70  70
WACO                68  73  66  73  64 /  50 100  90  70  60
PARIS               65  71  63  71  61 /  20  80  80  80  70
DENTON              67  70  62  73  62 /  50 100  90  60  70
MCKINNEY            66  71  64  73  63 /  30 100  90  70  70
DALLAS              67  72  66  74  64 /  40 100  90  70  70
TERRELL             67  72  66  74  63 /  30 100  90  70  60
CORSICANA           66  74  66  74  64 /  30 100  90  80  60
TEMPLE              68  74  65  73  64 /  50 100  90  80  60
MINERAL WELLS       65  71  60  73  61 /  90 100  90  50  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ091-100-101-115-
116-129-130-141>143.

FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH TUESDAY MORNING
FOR TXZ092>094-102>105-117>121-131>134-144>147-156>162-174-175.

&&

79/82
Hazardous weather outlook, Apr 16, 3:55 PM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT SAT APR 16 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
355 PM CDT SAT APR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
THERE IS CHANCE OF THUNDERSTORMS MAINLY ACROSS THE WESTERN HALF
OF THE REGION TONIGHT. SOME STORMS MAY BECOME SEVERE...PARTICULARLY
ALONG AND WEST OF A LINE FROM BOWIE TO HAMILTON...WITH DAMAGING
WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. THIS SAME AREA
COULD SEE LOCALLY HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD EAST ACROSS ALL
OF NORTH AND CENTRAL TEXAS SUNDAY THROUGH TUESDAY WITH THE HIGHEST
CHANCES LATE SUNDAY THROUGH MONDAY. HEAVY RAINFALL AND FLASH
FLOODING WILL BE POSSIBLE DURING THIS TIME.

SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
A FEW TORNADOES. THE HIGHEST THREAT FOR SEVERE WEATHER INCLUDING
TORNADOES APPEARS TO BE SUNDAY AFTERNOON AND SUNDAY NIGHT.

WITH SUCH A BROAD AREA OF INSTABILITY...MOISTURE AND SHEAR IN
PLACE...JUST ABOUT ANY OF OUR COUNTIES COULD SEE A SEVERE STORM OR
EXPERIENCE FLOODING.

RAIN AND STORM CHANCES DIMINISH LATE TUESDAY AND WILL REMAIN LOW
THROUGH THE END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND WEST OF A
LINE FROM BOWIE TO HAMILTON LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS.

In the hours before

Local storm report, Apr 16, 11:04 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1104 PM CDT SAT APR 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             12 W GRAFORD            32.93N  98.46W
04/16/2016  E1.75 INCH       PALO PINTO         TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL 12 MILES WEST OF GRAFORD
Special weather statement, Apr 16, 11:55 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 PM CDT SAT APR 16 2016

TXZ116-170530-
PALO PINTO TX-
1155 PM CDT SAT APR 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALO PINTO COUNTY UNTIL
1230 AM CDT...

AT 1155 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF MINERAL WELLS...MOVING NORTH AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS AND GRAFORD.

THIS STORM MAY INTENSIFY...SO CLOSELY MONITOR FOR ADDITIONAL
INFORMATION OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTH CENTRAL TEXAS.

LAT...LON 3301 9831 3300 9830 3300 9806 3273 9806
      3260 9809 3261 9830 3301 9832
TIME...MOT...LOC 0455Z 184DEG 33KT 3269 9820

BAIN
Special weather statement, Apr 17, 12:54 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1254 AM CDT SUN APR 17 2016

TXZ116-117-170630-
PALO PINTO TX-PARKER TX-
1254 AM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PARKER AND
NORTHEASTERN PALO PINTO COUNTIES UNTIL 130 AM CDT...

AT 1253 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MINERAL WELLS...MOVING NORTH AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS...GRAFORD...COOL...MINERAL WELLS STATE PARK AND MILLSAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3300 9830 3300 9794 3264 9804 3265 9830
TIME...MOT...LOC 0553Z 189DEG 25KT 3273 9812

JLDUNN
Special weather statement, Apr 17, 1:39 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
139 AM CDT SUN APR 17 2016

TXZ100-170715-
YOUNG TX-
139 AM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YOUNG COUNTY UNTIL 215 AM
CDT...

AT 138 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHEAST OF WOODSON...OR 15 MILES WEST OF GRAHAM...MOVING NORTH
AT 25 MPH.

DIME SIZE HAIL AND WINDS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OLNEY AND NEWCASTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3296 9871 3296 9895 3339 9895 3336 9862
TIME...MOT...LOC 0638Z 190DEG 23KT 3311 9885

JLDUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 10:57 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Young63 min
Apr 16, 11:55 PM CDTSpecial Weather StatementFWDPalo Pinto35 min
Apr 17, 12:01 AM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto44 min
Apr 17, 12:54 AM CDTSpecial Weather StatementFWDPalo Pinto36 min
Apr 17, 12:58 AM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker47 min
Apr 17, 1:39 AM CDTSpecial Weather StatementFWDYoung36 min
Apr 17, 1:59 AM CDTAreal Flood AdvisoryFWDYoung2 hr
Apr 17, 2:02 AM CDTAreal Flood AdvisoryFWDStephens118 min
Apr 17, 2:53 AM CDTAreal Flood AdvisoryFWDEastland3 hr
Apr 17, 3:14 AM CDTSpecial Weather StatementFWDJack31 min
Apr 17, 3:40 AM CDTSpecial Weather StatementFWDMontague, Wise50 min
Apr 17, 3:46 AM CDTRiver Flood WarningFWDWise14 days
Apr 17, 4:12 AM CDTSpecial Weather StatementFWDPalo Pinto48 min
Apr 17, 4:23 AM CDTFlash Flood WarningFWDParker, Wise3 hr
Apr 17, 4:34 AM CDTSpecial Weather StatementFWDCooke56 min
Apr 17, 5:02 AM CDTAreal Flood AdvisoryFWDErath, Hood, Palo Pinto, Parker3 hr
Apr 17, 5:02 AM CDTSpecial Weather StatementFWDErath43 min
Apr 17, 5:35 AM CDTRiver Flood WarningFWDParker3 days
Apr 17, 5:41 AM CDTFlash Flood WarningFWDErath, Palo Pinto3 hr
Apr 17, 5:51 AM CDTSpecial Weather StatementFWDErath24 min
Apr 17, 6:14 AM CDTSpecial Weather StatementFWDErath46 min
Apr 17, 6:25 AM CDTSpecial Weather StatementFWDGrayson50 min
Apr 17, 6:37 AM CDTSpecial Weather StatementFWDLampasas, Mills53 min
Apr 17, 7:14 AM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
Apr 17, 7:27 AM CDTTornado WarningFWDCoryell, Hamilton, Lampasas, Mills33 min
Apr 17, 7:51 AM CDTTornado WarningFWDHamilton, Mills24 min
Apr 17, 8:15 AM CDTTornado WarningFWDHamilton, Mills30 min
Apr 17, 8:24 AM CDTRiver Flood WarningFWDHunt61 hr
Apr 17, 8:24 AM CDTRiver Flood WarningFWDHunt, Rockwall54 hr
Apr 17, 8:29 AM CDTAreal Flood WarningFWDJack, Palo Pinto3 hr
Apr 17, 8:40 AM CDTAreal Flood AdvisoryFWDDallas3 hr
Apr 17, 9:06 AM CDTRiver Flood WarningFWDLimestone66 hr
Apr 17, 9:06 AM CDTRiver Flood WarningFWDLeon, Robertson8 days
Apr 17, 9:18 AM CDTFlash Flood WarningFWDBosque, Coryell, Hamilton4 hr
Apr 17, 9:39 AM CDTRiver Flood WarningFWDJack6 days
Apr 17, 9:40 AM CDTFlash Flood WarningFWDEllis, Hill3 hr
Apr 17, 9:41 AM CDTRiver Flood WarningFWDDelta, Hopkins42 hr
Apr 17, 10:38 AM CDTRiver Flood WarningFWDDenton64 hr
Apr 17, 10:59 AM CDTAreal Flood AdvisoryFWDJohnson3 hr
Apr 17, 11:16 AM CDTFlash Flood WarningFWDJohnson119 min
Apr 17, 11:21 AM CDTRiver Flood WarningFWDDallas31 hr
Apr 17, 11:22 AM CDTFlash Flood WarningFWDEllis, Hill, McLennan, Navarro2 hr
Apr 17, 11:28 AM CDTAreal Flood WarningFWDJack, Palo Pinto6 hr
Apr 17, 11:32 AM CDTAreal Flood AdvisoryFWDBell3 hr
Apr 17, 11:43 AM CDTAreal Flood AdvisoryFWDDallas, Denton, Tarrant4 hr
Apr 17, 12:08 PM CDTRiver Flood WarningFWDBosque21 hr
Apr 17, 12:12 PM CDTRiver Flood WarningFWDCollin57 hr
Apr 17, 12:12 PM CDTRiver Flood WarningFWDNavarro5 days
Apr 17, 12:12 PM CDTRiver Flood WarningFWDDallas15 days
Apr 17, 12:12 PM CDTRiver Flood WarningFWDEllis, Kaufman4 days
Apr 17, 12:12 PM CDTRiver Flood WarningFWDHenderson, Navarro20 days
Apr 17, 12:12 PM CDTRiver Flood WarningFWDAnderson, Freestone, Leon22 days
Apr 17, 12:20 PM CDTFlash Flood WarningFWDBell, Coryell115 min
Apr 17, 12:44 PM CDTFlash Flood WarningFWDBell, Falls, Milam, Robertson9 hr
Apr 17, 1:06 PM CDTAreal Flood AdvisoryFWDJohnson3 hr
Apr 17, 3:10 PM CDTRiver Flood WarningFWDMilam3 days
Apr 17, 3:10 PM CDTRiver Flood WarningFWDMilam4 days
Apr 17, 3:10 PM CDTRiver Flood WarningFWDCoryell22 hr
Apr 17, 4:19 PM CDTSpecial Weather StatementFWDYoung26 min
Apr 17, 4:56 PM CDTFlash Flood WarningFWDBell5 hr
Apr 17, 5:29 PM CDTAreal Flood WarningFWDJack, Palo Pinto3 hr
Apr 17, 6:39 PM CDTFlash Flood WarningFWDLimestone3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.